Alert archive / Tennessee / Special Weather Statements in 2011
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Oct 18, 2011, 4:36 PM CDT for Giles County, Marshall County, Tennessee. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 18, 2011, 4:36 PM CDT (21:36 UTC)
- Expired
- Oct 18, 2011, 5:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
Counties Giles County, TN, Marshall County, TN
The radar
The Northeast Alabama radar (KHTX), 87 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 18, 4:50 PM CDT | TSTM WND DMG | 2 N Pulaski, TN | REPORT OF TREES DOWN ON NORTH SIDE OF PULASKI WITH POWER OUTAGES. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1391 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
720
WWUS84 KOHX 182136
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
436 PM CDT TUE OCT 18 2011
TNZ061-094-095-182200-
GILES-LAWRENCE-MARSHALL-
436 PM CDT TUE OCT 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR GILES...LAWRENCE AND MARSHALL
COUNTIES...
AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF LAWRENCEBURG...MOVING
NORTHEAST AT 40 MPH.
THIS STORM WILL BE NEAR...
PULASKI BY 445 PM CDT.
CORNERSVILLE BY 510 PM CDT.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3500 8731 3523 8740 3541 8701 3541 8696
3544 8696 3554 8674 3532 8662 3530 8669
3525 8675 3526 8682 3500 8683 3499 8703
$$
55What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Oct 18, 3:49 PM CDT, 47 minutes earlier.
Area forecast discussion, Oct 18, 3:49 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 349 PM CDT TUE OCT 18 2011 .DISCUSSION...STRONG COLD FRONT CURRENTLY WORKING ITS WAY ACROSS EASTERN MIDDLE TENNESSEE THIS AFTERNOON, WITH SCATTERED THUNDERSTORMS POPPING UP ALONG AND AHEAD OF THE FRONT. LARGE TEMPERATURE AND DEW POINT DISCONTINUITY ACROSS THE FRONT, WITH LIGHTER, NON-CONVECTIVE PRECIPITATION MOVING INTO PARTS OF THE MID STATE BEHIND THE FRONT. LOOK FOR ARCTIC AIR MASS TO BLANKET THE MID STATE OVERNIGHT, WITH ADDITIONAL, MAINLY LIGHT RAIN LASTING OVERNIGHT AND INTO TOMORROW AS DEEPER MOISTURE WRAPS AROUND THE SURFACE AND UPPER LOW. GFS SHOWS CONTINUED CYCLOGENESIS DURING THE NEXT 48 HRS AS THE LOW TRACKS NORTHEASTWARD TOWARD THE EASTERN GREAT LAKES. EXPECT LOW CEILINGS TO LAST INTO THURSDAY MORNING BEFORE DRIER AIR FINALLY WORKS ITS WAY INTO MIDDLE TENNESSEE. LOOK FOR MUCH COOLER WEATHER THIS UPCOMING WEEK, WITH SOME READINGS DROPPING INTO THE 30'S WEDNESDAY NIGHT THROUGH SATURDAY NIGHT BEFORE TEMPERATURES START TO WARM UP. DON'T EXPECT ANY FREEZING TEMPERATURES DURING THAT STRETCH, BUT FROST IS POSSIBLE. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 43 52 42 55 / 90 60 30 20 CLARKSVILLE 40 51 40 57 / 90 50 40 20 CROSSVILLE 45 49 36 51 / 90 70 30 20 COLUMBIA 43 53 40 57 / 80 50 20 0 LAWRENCEBURG 42 53 38 58 / 70 40 20 0 WAVERLY 41 52 40 57 / 80 40 30 05 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && ROSE
Hazardous weather outlook, Oct 18, 3:35 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 335 PM CDT TUE OCT 18 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-191030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 335 PM CDT TUE OCT 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG COLD FRONT WILL SWEEP ACROSS MIDDLE TENNESSEE THIS AFTERNOON AND EVENING, AND IS EXPECTED TO PRODUCE SCATTERED SEVERE STORMS GENERALLY EAST OF INTERSTATE 65. LARGE HAIL AND DAMAGING STRAIGHT LINES WINDS ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN ROSE
In the hours before
Local storm report, Oct 18, 3:39 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
339 PM CDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST 3 N MURFREESBORO 35.90N 86.39W
10/18/2011 E65 MPH RUTHERFORD TN TRAINED SPOTTER
&&
HSTEIGERLocal storm report, Oct 18, 3:41 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
341 PM CDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL MANCHESTER 35.47N 86.08W
10/18/2011 E1.75 INCH COFFEE TN TRAINED SPOTTER
&&
HSTEIGERLocal storm report, Oct 18, 3:47 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
347 PM CDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 4 SW MURFREESBORO 35.81N 86.45W
10/18/2011 E2.50 INCH RUTHERFORD TN TRAINED SPOTTER
REPORTED AT BARFIELD. ALSO...LOCAL TV STATION HAS
PICTURES OF TENNIS BALL SIZED HAIL IN RUTHERFORD COUNTY
AREA.
&&
HSTEIGERLocal storm report, Oct 18, 3:50 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
350 PM CDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM HAIL 10 S LEBANON 36.07N 86.32W
10/18/2011 E1.00 INCH WILSON TN TRAINED SPOTTER
&&
HSTEIGERLocal storm report, Oct 18, 4:00 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
400 PM CDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL TULLAHOMA 35.37N 86.22W
10/18/2011 E2.75 INCH COFFEE TN TRAINED SPOTTER
THE HAIL PRODUCED LOTS OF DAMAGE TO CARS AND ROOFS
&&
HSTEIGERSpecial weather statement, Oct 18, 4:36 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
436 PM CDT TUE OCT 18 2011
TNZ061-094-095-182200-
GILES-LAWRENCE-MARSHALL-
436 PM CDT TUE OCT 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR GILES...LAWRENCE AND MARSHALL
COUNTIES...
AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF LAWRENCEBURG...MOVING
NORTHEAST AT 40 MPH.
THIS STORM WILL BE NEAR...
PULASKI BY 445 PM CDT.
CORNERSVILLE BY 510 PM CDT.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3500 8731 3523 8740 3541 8701 3541 8696
3544 8696 3554 8674 3532 8662 3530 8669
3525 8675 3526 8682 3500 8683 3499 8703
55The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 2:32 PM CDT | Special Weather Statement | OHX | Bedford, Cannon, Clay, Coffee, Cumberland, DeKalb and 19 more | 58 min |
| Oct 18, 2:47 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 48 min |
| Oct 18, 2:56 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 64 min |
| Oct 18, 3:01 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 14 min |
| Oct 18, 3:04 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 41 min |
| Oct 18, 3:21 PM CDT | Special Weather Statement | OHX | Bedford, Cannon, Clay, Coffee, Cumberland, DeKalb and 18 more | 54 min |
| Oct 18, 3:27 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Smith, Wilson | 43 min |
| Oct 18, 3:33 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Warren | 57 min |
| Oct 18, 3:40 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 20 min |
| Oct 18, 3:43 PM CDT | Tornado Warning | OHX | Grundy, Warren | 32 min |
| Oct 18, 3:48 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 27 min |
| Oct 18, 4:01 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale, Wilson | 37 min |
| Oct 18, 4:26 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, Van Buren, Warren, White | 49 min |
| Oct 18, 5:00 PM CDT | Special Weather Statement | OHX | Bedford | 45 min |
| Oct 18, 5:34 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 26 min |
| Oct 18, 6:02 PM CDT | Special Weather Statement | OHX | Cannon | 28 min |
| Oct 18, 6:23 PM CDT | Special Weather Statement | OHX | Cannon, Coffee, DeKalb, Grundy, Van Buren, Warren and 1 more | 52 min |
Nearby
Special Weather Statements in Tennessee, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.